Alert archive / Georgia / Wind Advisories in 2023

Wind Advisory 12, NWS Atlanta, GA

December 17, 202320 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Dec 17, 2023, 3:55 AM EST for 20 counties in Georgia. It took effect at Dec 17, 2023, 7:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2023, 3:55 AM EST (08:55 UTC)
In effect from
Dec 17, 2023, 7:00 AM EST
Expired
Dec 17, 2023, 4:42 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS72 KFFC 170855
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
355 AM EST Sun Dec 17 2023

GAZ074>076-083>086-095>098-105>113-171700-
/O.NEW.KFFC.WI.Y.0012.231217T1200Z-231218T0000Z/
Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel-
Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox-
Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Warner Robins, Dublin, 
Cordele, and Vidalia
355 AM EST Sun Dec 17 2023

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of central, east central and southeast 
  Georgia.

* WHEN...From 7 AM this morning to 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
388 
WWUS72 KFFC 171630
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1130 AM EST Sun Dec 17 2023

GAZ074>076-083>086-095>098-105>113-180000-
/O.CON.KFFC.WI.Y.0012.000000T0000Z-231218T0000Z/
Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel-
Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox-
Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Warner Robins, Dublin, 
Cordele, and Vidalia
1130 AM EST Sun Dec 17 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...North winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of central, east central and southeast 
  Georgia.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
415 
WWUS72 KFFC 172142
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
442 PM EST Sun Dec 17 2023

GAZ074>076-083>086-095>098-105>113-172245-
/O.CAN.KFFC.WI.Y.0012.000000T0000Z-231218T0000Z/
Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel-
Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox-
Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Warner Robins, Dublin, 
Cordele, and Vidalia
442 PM EST Sun Dec 17 2023

...WIND ADVISORY IS CANCELLED...

Winds in the region have decreased and fallen below levels that
would warrant and Advisory. Therefore the Wind Advisory has been
cancelled for the region.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 3:36 AM EST, 19 minutes earlier.

Area forecast discussion, Dec 17, 3:36 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
336 AM EST Sun Dec 17 2023

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 332 AM EST Sun Dec 17 2023

Current surface analysis shows a strong low pressure center across
the east central GOMEX. A wedge is in place across northern GA.
Regional radar shows widespread rainfall across southern portions of
the state spreading northward.

The low pressure center should make landfall across the central FL
west coast early this morning and then emerge off the northeast
coast of FL by mid to late morning. The system will move up the
eastern seaboard tonight and Monday with high pressure building in
from the west. As the low pulls off to the northeast, the
precipitation should end from west to east in most locales. Upslope
precipitation in the far northeast mountains may end up persisting
through much of Monday. Today's precipitation should finish off as
rain as the cold air aloft won't make it in time. However, upslope
precipitation will possibly be enhanced later on Monday by a strong
mid level trough moving through. The cold air aloft should be in
place by then, and some isold/sct rain/snow showers will be possible
at the higher elevations. Little, if any, accumulation is expected
at this time.

The pressure gradient across the southeast portion of the CWA will
be tight through much of today. Sustained winds of 15 to 20 mph will
be likely with frequent gusts of 30 to 35 mph possible. Will go
ahead and issue a Wind Advisory for this area through the early
evening. Heavier rains in the southeast CWA in combination with
windy conditions could contribute to some downed trees/limbs. The
western/northwestern edge of the Wind Advisory is a bit more
marginal with wind speeds/gusts, but would not be surprised to see
some trees/limbs down.

As the winds begin to diminish across the southeast this
evening, winds should begin to pick up across the higher elevations
of northeast GA late tonight and into Monday. Frequent wind gusts to
40mph will be possible, especially at elevations above 2000 feet.
Isolated higher gusts will be possible at elevations above 3000
feet. A Wind Advisory will likely need to be issued for the late
tonight into Monday for the far northeast mountains.

NListemaa

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 332 AM EST Sun Dec 17 2023

Highlights:

-Dry weather returns and will persist through the work week

-Below normal temperatures will gradually give way to more near
normal temperatures later in the week

Any lingering precip will come to an end Monday night with the exit
of this last low pressure system. Breezy conditions are expected
to continue through early Tuesday particularly across the
northeast GA mountains. A secondary low pressure system moving
across the Ohio Valley Region and an upper level trough will act
to reinforce dry northwesterly flow across Georgia going into
Tuesday. By mid- week, broad upper level ridging sets up across
much of the Central U.S. with surface high pressure building
across the Eastern CONUS. Thus, a dry forecast is expected for
North and Central Georgia this week. Long term deterministic and
global ensembles are still trying to indicate some potential for
moisture return going into the weekend. Certainly something to
monitor as we approach the Christmas Holiday.

With a very dry airmass expected to be in place early next week (PWs
< 0.20") and in considering the tendency of the models to struggle
with depicting dewpoints in dry northwest flow conditions elected to
blend in some NBM10 both on Tuesday and Wednesday. Will continue to
monitor as dewpoints may still be overdone. Fire weather conditions
will also need to be monitored early next week as minimum RH values
may approach critical thresholds.

As far as temperatures go, Tuesday looks to be the coldest day with
temperatures 8 to 10 degrees below normal. Beyond Tuesday,
temperatures will begin to moderate with values closer to
climatological norms (within 3 to 5 degrees) later in the week.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM EST Sun Dec 17 2023

Light to occasionally moderate rainfall will continue to
overspread the area from the south. IFR cigs will also fill in
overnight as the rain sets in. Cigs should start to slowly improve
by mid to late morning as the rain begins to pull off to the
east. Winds should begin to shift to the NW between 17-19Z and
become gusty. Frequent gusts to 24-30kt are possible through the
evening.

//ATL Confidence...06Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          54  40  54  27 /  80  20   0   0
Atlanta         54  39  53  28 /  60  10   0   0
Blairsville     52  34  43  20 /  50  30  20  10
Cartersville    54  36  52  23 /  40  10   0   0
Columbus        58  41  60  30 /  70  10   0   0
Gainesville     55  40  51  27 /  60  20   0   0
Macon           55  41  58  28 / 100  10   0   0
Rome            55  37  52  24 /  40  10   0   0
Peachtree City  55  38  55  25 /  60  10   0   0
Vidalia         57  44  58  31 / 100  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM this morning to 7 PM EST this evening
for GAZ074>076-083>086-095>098-105>113.

&&

SHORT TERM...NListemaa
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, Dec 16, 9:32 PM EST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
932 PM EST Sat Dec 16 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
932 PM EST Sat Dec 16 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Rain will continue overnight. By sunrise on Sunday morning the
highest rainfall totals, generally 0.50 to 1.50 inches, are
expected in east central Georgia. Rain totals should be 0.25
inches or less over western and northwest Georgia. Flooding is not
anticipated at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Moderate to locally heavy rainfall should continue through around
noon in eastern portions of Georgia. An additional 0.50 to 1.50
inches of rain are possible. Rainfall should taper off during the
afternoon. Significant flooding concerns are not expected with
this event.

Gusty winds will develop in the region on Sunday, with peak gusts
of 30 to 40 mph possible in east central Georgia. Breezy
northwest wind will expand to the entire region on Monday, with
gusts over 40 mph possible along the mountain ridgelines in
northern Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Wind Advisories in Georgia, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.